Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 18, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Oct 21, 2007, 4:02 AM CDT for 11 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 4:02 AM CDT (09:02 UTC)
- Expired
- Oct 21, 2007, 10:21 AM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 49 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 728 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 210902 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 402 AM CDT SUN OCT 21 2007 ...A VERY WINDY MORNING IS ON TAP FOR PARTS OF NORTHEAST AND EAST CENTRAL KANSAS... .A STRONG COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE AREA TODAY TURNING WINDS TO THE NORTHWEST. HOWEVER...OUT AHEAD OF THE FRONT...GUSTY SOUTH TO SOUTHWEST WINDS OF AROUND 30 MPH WILL PREVAIL WITH GUSTS OF 40 TO 50 MPH POSSIBLE. WITH THE APPROACH OF THE FRONT...THE WINDS WILL GRADUALLY DIMINISH. THESE HIGH WINDS HAVE PROMPTED THE ISSUANCE OF A WIND ADVISORY FOR AREAS GENERALLY ALONG AND SOUTHEAST OF A WHITE CITY...ALMA...TO HOLTON LINE. KSZ024-026-037>040-054>056-058-059-211800- /O.NEW.KTOP.WI.Y.0018.071021T0902Z-071021T1800Z/ JACKSON-JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 402 AM CDT SUN OCT 21 2007 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH ARE EXPECTED THIS MORNING AHEAD OF A SHARP COLD FRONT. WITH THE PASSAGE OF THE FRONT WINDS WILL TURN TO THE NORTHWEST AT 15 TO 25 MPH WITH OCCASIONAL HIGHER GUSTS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
1 follow-up statement
000 WWUS73 KTOP 211521 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1021 AM CDT SUN OCT 21 2007 ...WIND ADVISORY IS CANCELLED... KSZ024-026-037>040-054>056-058-059-211630- /O.CAN.KTOP.WI.Y.0018.000000T0000Z-071021T1800Z/ JACKSON-JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1021 AM CDT SUN OCT 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. THE STRONG SOUTHERLY WINDS EXPERIENCED EARLIER THIS MORNING HAVE LESSENED AND SHIFTED TO THE EAST OF THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY NORTHWEST WINDS CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING BEHIND A COLD FRONT MOVING THROUGH THE REGION...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ BLAIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 20, 2:34 PM CDT, 13 hours 28 minutes earlier.
Area forecast discussion, Oct 20, 2:34 PM CDT, 13 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 234 PM CDT SAT OCT 20 2007 .DISCUSSION... ANOTHER TRANQUIL AND STELLAR FALL WEATHER DAY ACROSS NORTHEAST KANSAS THIS AFTERNOON. SHORT TERM CONCERNS REMAIN FOCUSED WITH THE MODERATE TO HIGH FIRE WEATHER CONDITIONS PRESENT THIS AFTERNOON. WITH SURFACE FUELS DRY EVEN WITH EARLIER RAINFALL THIS WEEK...THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL BE FAVORABLE FOR AN ENVIRONMENT CONDUCIVE FOR HIGH FIRE GROWTH DURING THE REMAINDER OF THE DAYLIGHT HOURS TODAY. REFER TO RECENTLY ISSUED SPS FOR ADDITIONAL DETAILS. RATHER BENIGN WEATHER CONDITIONS ARE ANTICIPATED OVERNIGHT WITH THE EXCEPTION OF AN IMPRESSIVE LOW LEVEL JET AT H85 DEVELOPING AS THE PRESSURE GRADIENT INCREASES. BOTH THE EURO...GFS AND WRF SUGGEST WINDS ON THE ORDER OF 60 TO 70 KTS. EXPECT SURFACE WINDS TO REMAIN FAIRLY BREEZY OVERNIGHT...WITH LITTLE CHANGE IN WIND CONDITIONS EXPERIENCED THIS AFTERNOON. CLEAR SKIES OVERNIGHT WILL GIVE WAY TO INCREASING CLOUDINESS AS SUNDAY MORNING PROGRESSES. A COLD FRONT WILL MOVE THROUGH THE CWA DURING THE DAYLIGHT HOURS ON SUNDAY. WINDS WILL SHIFT FROM THE WEST UPON THE BOUNDARY PASSAGE WITH LOW CLOUDS LIKELY TO FOLLOW SUIT. WITH COLD AIR ADVECTION AND LOW CLOUDS...EXPECT MAXIMUM TEMPERATURES TO BE MUCH COOLER THAN EXPERIENCED TODAY. STRATIFORM POST-FRONTAL PRECIPITATION WILL DEVELOP BEHIND THE COLD FRONT...WITH THE HIGHEST PROBABILITY OF MEASURABLE PRECIPITATION FOUND ACROSS THE WESTERN HALF OF THE CWA THROUGH LATE SUNDAY AFTERNOON. LITTLE TO NO SBCAPE/MUCAPE SO THUNDER SHOULD BE ABSENT. SYSTEM TO AFFECT THE AREA SUNDAY INTO THE WEEK HAS MOVED ONSHORE INTO THE GREAT BASIN...AND IS LIKELY BEING SAMPLED A BIT BETTER NOW THAT ITS OVER LAND. LATEST GFS AND ECMWF NOW COMING IN SLIGHTLY MORE PROGRESSIVE THAN PREVIOUS SOLUTIONS...AND CUTTING OFF LOW FURTHER SOUTH. HOWEVER COOL NORTHWEST FLOW WILL CONTINUE TO MOVE IN BEHIND THE SYSTEM THROUGH THE EARLY PART OF THE WEEK. HAVE KEPT HIGHS IN THE LOW 50S FOR MON/TUES TIME PERIOD...AND KEPT HIGHEST POPS SUNDAY NIGHT INTO MONDAY AS POST FRONTAL PRECIP HAS BEST CHANCE TO CROSS THE AREA. INSTABILITY IS MINIMAL AND VERY ELEVATED...SO WILL KEEP MENTION OF THUNDER OUT FOR NOW ALTHOUGH A RUMBLE OVERNIGHT MAY BE POSSIBLE. KEPT ISOLD POPS IN FOR TUESDAY AND WEDNESDAY MOSTLY AS AN UNCERTAINTY FACTOR. PROGRESSIVE SOLUTION WOULD CLEAR US OUT SOMETIME TUESDAY...BUT SOME GUIDANCE STILL A BIT SLOWER WITH THE SYSTEM SO WILL NOT YANK POPS OUT YET. HIGHS IN THE EAST WED STILL IN THE LOW 50S...BUT WOULD BE ABLE TO CLIMB A FEW DEGREES WARMER WEST IF UPPER SHORTWAVE RIDGE CAN BUILD IN ALONG NORTHERN BORDER. FORECAST ON THURS/FRI AGAIN QUITE UNCERTAIN IN TERMS OF TEMP...AS GFS AND EC BOTH SLIGHTLY RETROGRADE LOW SLIGHTLY NORTH AND EAST BEFORE LIFTING IT INTO THE OHIO VALLEY WITH THE MEAN FLOW INTO FRIDAY. THIS WOULD KEEP TEMPS ON THE LOW SIDE DRAWING COOLER AIR IN FROM THE NORTH AND EAST...WHILE A MORE EASTWARD PROGRESSIVE SOLUTION WOULD KEEP WARMER AIR IN PLACE. SPLIT THE DIFFERENCE WEST/EAST ON THURSDAY AND WENT TOWARDS WARMER GUIDANCE FRIDAY. HIGH PRESSURE CONTINUES TO PUSH SOUTHWARD IN NW FLOW ON SAT AND HAVE GONE BELOW NORMAL HIGHS WITH HPC GUIDANCE AT THIS TIME. && .AVIATION... MAIN CONCERNS THROUGH THE 18Z TAF ISSUANCE WILL BE GUSTY SOUTHERLY WINDS EXPECTED TO PERSIST THROUGH THE PERIOD. MIGHT BE SOME LOW LEVEL WIND SHEAR POTENTIAL OVERNIGHT TONIGHT ALTHOUGH ATTM WILL YIELD TO LATER FORECASTS TO ASSES THE SITUATION. CLOUDS WILL INCREASE AS A COLD FRONT MOVES THROUGH SUNDAY...WITH POST FRONTAL PRECIPITATION EXPECTED BUT BEYOND THE SCOPE OF THIS PERIOD. REFER TO SHORT TERM FORECAST DISCUSSION FOR ADDITIONAL DETAILS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && BLAIR/67
Hazardous weather outlook, Oct 20, 9:46 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 946 PM CDT SAT OCT 20 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-220300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 946 PM CDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.